Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2000, 8:15 PM CDT for Lincoln County, Nebraska. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2000, 8:15 PM CDT (01:15 UTC)
- Expired
- May 7, 2000, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:02 PM CDT | Thunderstorm Wind 58 M | North Platte, NE | |
| May 7, 9:11 PM CDT | Hail 0.75 | North Platte, NE | |
| May 7, 9:15 PM CDT | Thunderstorm Wind | Hershey, NE | Power lines down |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:30 PM CDT | Tornado Watch | SPC | 6 hr |
| May 7, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080116 SVRLBF NEC111-080215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 915 PM CDT * AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SARBEN...OR ABOUT 21 MILES EAST OF OGALLALA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SUTHERLAND AROUND 830 PM CDT 3 MILES SOUTH OF HERSHEY AROUND 835 PM CDT 5 MILES SOUTH OF NORTH PLATTE AROUND 855 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NEASREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:20 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 7, 2:20 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 220 PM CDT SUN MAY 7 2000 VARIOUS SEVERE WEATHER PARAMETERS AND SFC FEATURES COMING TOGETHER. CONVECTION NOW FIRING OVER CYS AREA AND ACTIVITY IS FCST TO BECOME INTENSE AS 700MB LOW DEEPEN OVER THE DAKOTAS TONIGHT AND SFC LOW PASSES TO OUR S OVERNIGHT. FCST AREA IN THE WARM SECTOR AND HAVE LEANED TOWARD SCT POPS WITH STORMS BECOMING SEVERE. ALL MODELS HOWEVER OVERDEEPENED SFC LOW NEAR AKO BY 4 MB OR SO AT 18Z BUT THIS IS SYMPTOMATIC OF MODEL PERFORMANCE OF LATE. MODELS HAVE SUFFERED TIMING PROBLEMS...GENERALLY MOVING WEAK SYSTEMS TOO FAST. HAVE USED MESOETA FOR PDS 1 AND 2...AVN PDS 3 AND 4. MODELS ARE IN REASONABLE AGREEMENT TIMING WISE. HAVE ATTEMPTED TO SLOW DOWN MODEL SOLNS IN LATER PDS AS ANOTHER WEAK DISTURBANCE MAY MOVE THRU LATE MONDAY NIGHT EARLY TUESDAY AND TRENDED IT MORE TOWARD TUES. ALSO USING WARMER TEMPS...IF THE MODELS ARE TOO DEEP WITH AKO LOW... LESS CAA WILL OCCUR MONDAY. EXTENDED FCST...DRY WX WEDS AND THUR. MRF INDICATES DISTURBANCE FRI AND WENT WITH CHC POPS. WERE IN THE INCIPIENT SEVERE WX STAGE...I HAD BETTER GO. .LBF...NONE. CDC
In the hours before
Local storm report, May 7, 6:49 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
649 PM CDT SUN MAY 7 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 8 S MERRIMAN NE 1.00 INCH HAIL
05/07/00 CHERRY
FWMLocal storm report, May 7, 7:14 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
714 PM CDT SUN MAY 7 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....+
0640 PM 8 WSW CHAPPELL NE 1.25 INCH HAIL
05/07/00 DEUEL
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| May 7, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 52 min |
| May 7, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 59 min |
| May 7, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| May 7, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 62 min |
| May 7, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 27 min |
| May 7, 8:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 23 min |
| May 7, 8:40 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 65 min |
| May 7, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Perkins | 61 min |
| May 7, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 56 min |
| May 7, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 54 min |
| May 7, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 61 min |
| May 7, 10:43 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 62 min |
| May 7, 11:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.